Biography

Richard Chechile received his BS and MS in physics from Case-Western Reserve University and his MS and PhD in psychology from the University of Pittsburgh. Since 1973, he has been a member of the faculty at Tufts University. He is the past president of the Society for Mathematical Psychology. He is a member of the Society for Mathematical Psychology, the Association for Psychological Science, the Psychonomics Society, and the American Statistical Association.

Research interests include memory, mathematical psychology, cognitive psychology, pattern recognition, statistics, human factors, and decision making. He has an active program for developing and utilizing measurement methods for studying underlying cognitive processes, e.g., separately measuring the storage and retrieval contributions to the loss of memory. Professor Chechile teaches Advanced Statistics I and II, Mathematical Psychology, Cognition, Perception-Cognition Laboratory, and Memory and Retention.

Education

  • PhD University of Pittsburgh, 1973

Expertise

Mathematical Psychology, Memory

Selected Publications and Presentations

Chechile, R. A., and Sloboda, L. N. (2014) Reformulating Markovian processes for learning and memory from a hazard function framework. Journal of Mathematical Psychology, 59, 65-81.

Chechile, R. A. (2013) A novel method for assessing rival models of recognition memory. Journal of Mathematical Psychology, 57, 196-214.

Chechile, R. A., and Barch, D. H. (2013) Using logarithmic derivative functions for assessing the risky weighting function for binary gambles. Journal of Mathematical Psychology, 57, 15-28.

Chechile, R.A. (2010). Modeling storage and retrieval processes with clinical populations with applications examining alcohol-induced amnesia and Korsakoff amnesia. Journal of Mathematical Psychology, 54, 150-166.

Chechile, R. A. (2006). Memory hazard functions: A vehicle for theory development and test. Psychological Review, 113, 31-56.

Chechile, R. A. (2003). Mathematical tools for hazard function analysis. Journal of Mathematical Psychology, 47, 478-494.